New York, 2018

Damaging Winds in New York, August 4, 2018

August 4, 2018 · NWS ALY · 18 events in 6 counties and zones

A cluster of thunderstorms developed in southern Quebec during the morning hours and built southward, reaching the southern Adirondacks and Lake George Saratoga region in the mid-afternoon to evening hours. These storms resulted in scattered wind damage across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cluster of thunderstorms developed in southern Quebec during the morning hours and built southward, reaching the southern Adirondacks and Lake George Saratoga region in the mid-afternoon to evening hours. These storms resulted in scattered wind damage across the area. A nationally televised horse race in Saratoga Springs was delayed due to the lightning. Toward the evening, a gust front raced ahead of the dying storms and plowed through the Capital District, resulting in additional scattered reports of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 4, 3:04 PM EST, 20 minutes earlier.

Area forecast discussion, Aug 4, 3:04 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Albany NY
404 PM EDT Sat Aug 4 2018

.SYNOPSIS...
An isolated shower or thunderstorm is possible late this
afternoon into early this evening, especially from Albany north and
east. Clearing skies and patchy fog is likely for the region
overnight. Hot, humid and dry weather is expected for Monday with
high pressure in control. More wet weather is expected Tuesday into
Wednesday, as showers and thunderstorms will be possible across the
region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 334 pm EDT...Only an isolated threat for a shower or
thunderstorm for the rest of the afternoon from the Capital
Region/Mohawk Valley north and east. The upper trough axis based
on the RAP is swinging across southern Quebec and northern NY.
A few thunderstorms especially based on the 3-km HRRR will
impact the southern Adirondacks/Lake George Region/southern VT
late this afternoon, and drift southeast and diminish towards
sunset.

The latest RAP SPC Mesoanalysis data as of 1900 UTC has MLCAPES
of 500-1500 J/kg with mid level lapse rates generally less than
6C/km. PWATS remain elevated at 1.25-1.75. Effective bulk shear
are generally 20-25 kts where the isolated storms may pop up,
so expected some locally heavy rain and perhaps some gusty winds
to 40-45 mph, but overall the coverage area should be small.
The POPs have been slightly retooled for the isolated thunder
threat especially north and east of Albany. We decreased the
POPS after 01Z to less than 15 percent.

Tonight...The clearing skies, and light to calm winds with a
fairly moist boundary layer, recent wet ground, and near ideal
radiational cooling conditions will allow for patchy locally
dense radiative fog. We expanded the mist/fog potential for the
region. Lows tonight will fall back into the upper 50s to lower
60s over the mountains, and lower to mid 60s in the valleys.
Some spotty upper 60s are possible in the Capital Region/mid
Hudson Valley.

Tomorrow...The sfc high will build in from the Piedmont and
mid-Atlantic Region. Low and mid level heights will rise. H850
temps increase to +18C to +20C. The combination of temps getting
into the upper 80s to lower 90s in the valleys areas with dewpts
in the upper 60s to around 70F will allow apparent temps to
get into the mid 90s in the mid-Hudson Valley. The criteria for
Heat Advisories is heat indices of 95-99F. We put an advisory
out for eastern Ulster, eastern Greene, western Columbia and
western Dutchess Counties from noon to 9 pm tomorrow. Elsewhere,
it will be hot and humid with high humidity levels again. Highs
in the upper 70s to mid 80s will be common over the higher
terrain and upper 80s to lower 90s over the hills and valley
areas.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The short term period will start out dry with more wet weather
expected Tuesday.

On Sunday night high pressure which was across the region during the
evening hours and move off the eastern seaboard by Monday morning.
This will allow for dry weather Sunday night and dry weather on
Monday with just a slight chance of an afternoon shower across the
far northwest corner of the forecast area. With the high pressure
center off the coast there will be a return flow of increasingly
humid and hot air across the region with heat indices in the 85 to
100 degree range with the highest values in the Hudson Valley and
Mohawk Valley as well as southern Litchfield County. Lows Sunday
night will be in the mid 60s to around 70 with highs on Monday in
the 80s to lower 90s.

Monday night will continue to be mainly dry but muggy with just the
chance of showers across the far northwest corner of the forecast
area. By Tuesday morning a trough of low pressure will be across
eastern portions of the forecast area with increasing chances of
showers and thunderstorms during the day as the trough of low
pressure only moves a little farther east into New England as a cold
front starts to drop southeast from Canada with low pressure moving
through the upper Great Lakes.

PWATs rise to 1.5 to 2 inches on Tuesday afternoon. MLMUCAPES rise
to 1500 to 4000 J/KG on Tuesday afternoon, 0-6 km bulk shear is 20
to 30 kts Tuesday, H7-H5 lapse rates 5.5 to 6.7 C/km Tuesday
afternoon, 0-3 km helicity 100 to 200 m2/s2 Tuesday. Main threat
again Tuesday looks to be flash flooding along with damaging wind
gusts and perhaps some hail. Highs on Tuesday will be in the upper
70s to lower 90s with heat in the 80s to upper 90s with the highest
values in the Hudson Valley.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term period will continue to be very warm with wet weather
continuing into Wednesday. Drier weather is expected again by
Thursday with scattered showers across northern areas on Friday.
Saturday at this point looks to be mainly dry.

On Wednesday a cold front will be crossing the region late Wednesday
and Wednesday night. PWATs fall to between 1 to 1.5 inches by
Wednesday, MLMUCAPES drop to 300 to 800 J/KG by late Tuesday night
and rise to 1000 to 2000 J/KG on Wednesday, 0-6 km bulk shear is 25
to 35 kts Tuesday night through Wednesday, H7-H5 lapse rates 5.5 to
6.5 C/km Tuesday night through Wednesday, 0-3 km helicity less than
100 m2/s2 Tuesday night and Wednesday. Main threat Wednesday looks
to be the potential for some damaging wind gusts along with perhaps
some hail. Later Wednesday night and Thursday high pressure will
briefly build back into the region providing us with a mainly dry
period. This will be followed by a chance of showers across northern
areas on Friday as another cold front moves southeastward towards
the forecast area from the eastern Great Lakes. Saturday looks
mainly dry at this point as a cold front should be south of much of
the region by 12Z with high pressure building in behind it.

Lows Tuesday night will be in the mid 60s to lower 70s with highs on
Wednesday in the mid 70s to upper 80s. Lows Wednesday night will be
in the upper 50s to upper 60s with highs on Thursday in the mid 70s
to mid 80s. Lows Thursday night will be in the upper 50s to mid 60s
with highs on Friday in the upper 70s to upper 80s. Lows Friday
night will be in the upper 50s to mid 60s with highs on Saturday in
the mid 70s to upper 80s. Lows Tuesday night will be in the
mid 60s to lower 70s with highs on Wednesday in the mid 70s to
upper 80s. Lows Wednesday night will be in the upper 50s to
upper 60s with highs on Thursday in the mid 70s to mid 80s. Lows
Thursday night will be in the upper 50s to mid 60s with highs
on Friday in the upper 70s to upper 80s. Lows Friday night will
be in the upper 50s to mid 60s with highs on Saturday in the mid
70s to upper 80s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
An upper level disturbance will move east of the region this
afternoon. High pressure will briefly ridge in tonight into
tomorrow.

VFR conditions for the rest of the afternoon, aside for some
high MVFR cigs at KPSF that should erode prior to 20Z/SAT. We
did keep VCSH groups in for KALB/KGFL/KPSF for an isolated pop-
up shower or thunderstorm but coverage will be lower than
previous day.

The skies will clear tonight with the winds becoming light to
calm shortly before midnight. A fairly moist boundary layer,
recent wet ground and radiational cooling conditions will
promote areas of mist and fog between 06Z-12Z/SUN. We went with
IFR/LIFR conditions with cigs/vsbys at KGFL/KPOU/KPSF...and we
kept KALB MVFR. The mist or fog should burn off quickly 11Z-
13Z/SUN with VFR conditions returning and just some high clouds
around.

The winds will become north to northwest at 4-8 kt this
afternoon, and then light to calm shortly after 00Z/SUN. The
winds will be light and variable direction at 5 kt or less in
the late morning into the afternoon.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
Rain exits today as an upper level disturbance departs the
region. Hot and humid weather is expected Sunday into the
beginning of the work week.

RH values dry out to 50 to 60 percent this afternoon and 40 to
50 percent Sunday. RH values tonight should be 80 to 100
percent.

Winds will be south this morning at less than 15 mph becoming
west this afternoon. Winds will approach calm tonight and become
west to southwest at less than 15 mph Sunday.

&&

.HYDROLOGY...
Flows remain elevated across portions of the HSA. Only
additional rainfall amounts are expected across the northern
basins this afternoon into tonight.

Dry weather should build in tonight and linger into Monday.
More wet weather is expected by Tuesday lingering into
Wednesday. Some of the rainfall Tuesday into Wednesday could be
locally heavy as well.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 9 PM EDT Sunday for NYZ059-060-064-
     065.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...11
LONG TERM...11
AVIATION...Wasula
FIRE WEATHER...11/NAS
HYDROLOGY...11/NAS
Hazardous weather outlook, Aug 4, 3:02 PM EST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
402 PM EDT Sat Aug 4 2018

NYZ059-060-064-065-051100-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
402 PM EDT Sat Aug 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT SUNDAY...

This Hazardous Weather Outlook is for the mid Hudson Valley east
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additional heat advisories may be needed for Monday and Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-038>040-042-047-048-051-058-063-082-051100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Warren-Schoharie-Western Schenectady-
Western Albany-Western Greene-Western Ulster-Northern Fulton-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for the southern Adirondacks, the
Mohawk Valley, the eastern Catskills, Schoharie Valley, Helderbergs
of east central New York.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are possible into early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat advisories may be needed for Monday and Tuesday for the valley
areas if heat indices reach the mid 90s.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ001-025-051100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for northwestern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are expected into early this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High temperatures will climb into the 80s to lower 90s Monday
and Tuesday with dew points nearing 70. This will result heat
indices in the 80s to upper 90s and heat advisories may be required
for parts of the region by Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ041-043-049-050-052>054-061-066-083-084-VTZ013>015-051100-
Northern Saratoga-Northern Washington-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Eastern Columbia-Eastern Dutchess-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for southern portions of the Lake
George region, the Greater Capital Region, and Taconics of east
central New York and southern Vermont.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are possible into early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High temperatures will climb into the 80s to lower 90s Monday
and Tuesday with dew points nearing 70. This will result heat
indices in the 80s to upper 90s and heat advisories may be required
for parts of the region for Monday and Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 4, 12:37 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Albany NY
137 PM EDT SAT AUG 4 2018

NYZ032-041830-
Northern Herkimer-
137 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...

At 137 PM EDT, a strong thunderstorm was located near McKeever, or 9
miles west of Old Forge, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  McKeever around 155 PM EDT.
  Old Forge and Nicks Lake Campground around 210 PM EDT.

Other locations impacted by this storm include Atwell, Wolf Lake
Landing, Minnehaha, Thendara, Mountain Lodge, First Lake and Herkimer
Landing.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4378 7513 4371 7480 4344 7481 4351 7510
TIME...MOT...LOC 1737Z 291DEG 14KT 4369 7517

JSQ
Special weather statement, Aug 4, 12:45 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Albany NY
145 PM EDT SAT AUG 4 2018

VTZ014-015-041845-
Eastern Windham-Western Windham-
145 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 144 PM EDT, a strong thunderstorm was located over Guilford
Center, or near Brattleboro, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Guilford Center around 155 PM EDT.
  Brattleboro around 200 PM EDT.
  Vernon around 220 PM EDT.

Other locations impacted by this storm include North Vernon,
Whitneyville, Marlboro, Fairview Village, Grove, Harrisville,
Halifax, West Brattleboro, Guilford and Packer Corner.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4273 7273 4275 7279 4292 7270 4289 7254
      4288 7255 4285 7256 4284 7255 4281 7254
      4278 7251 4277 7252 4276 7251 4277 7249
      4274 7246 4273 7246
TIME...MOT...LOC 1744Z 291DEG 10KT 4281 7266

JSQ
Special weather statement, Aug 4, 1:43 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albany NY
243 PM EDT SAT AUG 4 2018

NYZ032-033-038-041945-
Northern Herkimer-Hamilton-Southern Herkimer-
243 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 243 PM EDT, a strong thunderstorm was located near Forestport, or
10 miles east of Boonville, moving southeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Northwood around 310 PM EDT.
  Ohio around 325 PM EDT.

Other locations impacted by this storm include Nobleboro, Curtis,
Clockmill Corners, First Lake, Wolf Lake Landing, Wilmurt Corners,
Morehouseville, Hoffmeister, Hurricane and Grant.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4367 7503 4339 7450 4327 7467 4329 7471
      4324 7471 4312 7488 4332 7510 4333 7508
      4361 7511
TIME...MOT...LOC 1843Z 316DEG 18KT 4351 7513

DBT
Special weather statement, Aug 4, 2:29 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
329 PM EDT SAT AUG 4 2018

NYZ033-042000-
Hamilton-
329 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON COUNTY...

At 329 PM EDT, a strong thunderstorm was located near Lake Durant
Campground, or near Indian Lake, moving east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Indian Lake around 335 PM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4392 7434 4381 7422 4382 7419 4383 7415
      4381 7412 4381 7408 4380 7405 4378 7405
      4377 7406 4375 7406 4373 7419 4374 7442
      4392 7443 4393 7433
TIME...MOT...LOC 1929Z 268DEG 18KT 4384 7432

DBT
Special weather statement, Aug 4, 2:36 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
336 PM EDT SAT AUG 4 2018

NYZ042-043-042030-
Northern Washington-Northern Warren-
336 PM EDT SAT AUG 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHEASTERN WASHINGTON COUNTIES...

At 335 PM EDT, a strong thunderstorm was located near Rogers Rock
Campground, or 19 miles north of Whitehall, moving southeast at 15
mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Rogers Rock Campground around 345 PM EDT.
  Hague around 350 PM EDT.
  West Haven around 430 PM EDT.

Other locations impacted by this storm include Putnam, Indian
Kettles, Chipman Point, Hampton Flats, Wright, Putnam Station,
Glenburnie, Chipmans Point and Ottenburgs Ramp.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near the northern end of Lake George or the
southern end of Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
      4365 7340 4362 7337 4363 7330 4358 7330
      4357 7327 4355 7325 4352 7329 4360 7338
      4364 7343 4379 7359 4381 7338
TIME...MOT...LOC 1935Z 313DEG 13KT 4384 7347

DBT
Special weather statement, Aug 4, 2:53 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
353 PM EDT SAT AUG 4 2018

NYZ042-043-042100-
Northern Washington-Northern Warren-
353 PM EDT SAT AUG 4 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND WEST CENTRAL
WASHINGTON COUNTIES...

At 353 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Indian Lake to 6
miles west of Rogers Rock Campground. Movement was southeast at 15
mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

These storms will be near...
  North Creek around 425 PM EDT.
  Johnsburg around 445 PM EDT.

Other locations impacted by these storms include Shelving Rock,
Thurman Station, Cleverdale, Sodom, Starbuckville, Edwards Hill,
Wevertown, Pottersville, Holcombville and North River.

This Includes Interstate 87 between exits 23 and 26.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4347 7351 4345 7416 4357 7419 4373 7421
      4379 7362
TIME...MOT...LOC 1953Z 322DEG 13KT 4373 7417 4379 7362

DBT

The radar

The Burlington radar (KCXX), 108 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
August 4, 3:24 PM EST
Where
Warren County, 1 mi E of Chestertown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.650, -73.800

Trees and wires were reported down in Chestertown.

Thunderstorm Wind, Washington

When
August 4, 3:36 PM EST
Where
Washington County, 2.57 mi ENE of Whitehall
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.570, -73.377

A tree was downed across Stalker Road.

Thunderstorm Wind, Warren

When
August 4, 3:43 PM EST
Where
Warren County, 1.06 mi SE of Bolton Lndg
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.560, -73.654

Trees were downed on Route 9N.

Thunderstorm Wind, Washington

When
August 4, 4:13 PM EST
Where
Washington County, 0.22 mi WNW of Middle Granville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.432, -73.284

A tree was downed in the roadway on Route 22A.

Thunderstorm Wind, Washington

When
August 4, 4:15 PM EST
Where
Washington County, 1.09 mi SE of Granville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.408, -73.256

Trees and wires were downed on Route 149.

Thunderstorm Wind, Washington

When
August 4, 4:27 PM EST
Where
Washington County, 0.33 mi SW of South Hudson Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.276, -73.584

Trees and wires were downed on Burgoyne Avenue.

Thunderstorm Wind, Warren

When
August 4, 4:43 PM EST
Where
Warren County, 1.46 mi SSW of Glen Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.352, -73.696

Trees were downed along Route 9 across from an amusement park.

Thunderstorm Wind, Saratoga

When
August 4, 5:05 PM EST
Where
Saratoga County, 3.01 mi NNE of Saratoga Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
43.089, -73.702

Route 29 was closed in both directions at Stafford Bridge Road due to a downed tree.

Thunderstorm Wind, Saratoga

When
August 4, 5:06 PM EST
Where
Saratoga County, 0.79 mi NW of Ushers
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.907, -73.782

Wires were downed near Wood Road and Route 9 in Clifton Park.

Thunderstorm Wind, Schenectady

When
August 4, 5:09 PM EST
Where
Schenectady County, 0.86 mi NE of Aqueduct
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.840, -73.890

Route 146 was closed between River Road and Aqueduct Road due to downed wires.

Thunderstorm Wind, Saratoga

When
August 4, 5:11 PM EST
Where
Saratoga County, 1.14 mi NW of Halfmoon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.842, -73.735

Two trees were downed along Route 236.

Thunderstorm Wind, Rensselaer

When
August 4, 5:17 PM EST
Where
Rensselaer County, 0.69 mi S of Speigletown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.790, -73.650

Trees and wires were downed near Speigletown.

Thunderstorm Wind, Rensselaer

When
August 4, 5:17 PM EST
Where
Rensselaer County, 0.69 mi N of Millertown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.910, -73.520

Trees and wires were downed near Johnsonville.

Thunderstorm Wind, Albany

When
August 4, 5:19 PM EST
Where
Albany County, Cohoes
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.770, -73.700

A large tree limb was downed.

Thunderstorm Wind, Albany

When
August 4, 5:19 PM EST
Where
Albany County, 0.89 mi NW of Cohoes
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.780, -73.711

Trees were downed on the Mohawk Hudson Bikeway.

Thunderstorm Wind, Rensselaer

When
August 4, 5:28 PM EST
Where
Rensselaer County, 0.04 mi SE of Eagle Mills
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.730, -73.599

A pole was downed across Brunswick Road.

Thunderstorm Wind, Rensselaer

When
August 4, 5:36 PM EST
Where
Rensselaer County, 0.34 mi NNE of Sherwood Park
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.604, -73.717

Powerlines were downed along Columbia Turnpike near East Greenbush.

Thunderstorm Wind, Rensselaer

When
August 4, 5:37 PM EST
Where
Rensselaer County, 0.69 mi S of West Sand Lake
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.640, -73.620

A telephone pole was snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780204, 780206, 780207, 780209, 780210, 780212, 780216, 780217, 780219, 780221, 780226, 780224, 780225, 780227, 780228, 780229, 780230, 780231.